Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
1617467 tn?1298683877

Thyroid

Hi. I am 47. Went to the doctor with depression and issues with weight gain that even with vigorous exercising 4/5 days at the gym won't shed off. My t4 level was slightly elevated above normal so he prescribed Levothyroxine 25 mgs for me. I am just beginning Wellbutrin 25 mgs also. I am worried that I will have the side effects that I am reading on blog sites of dizziness, tiredness and hunger issues. Lord knows that I don't need this because I already feel those now! What is the percentage that this medicine will work for me and help me lose this weight. I am only 5 foot 3 and weigh 170 pounds which I have been trying for over a year to lose. I was 180 when I began to exercise and I am sick of feeling like a 'sack of potatoes'.  Any advice?? Thanks, Michele.
7 Responses
Avatar universal
p.s. I had the same problem...I rand almost every day and I still did not lose the weight. I was at 183 and was only down to 173...then I started swimming laps and doing the elliptical and it all started coming off! Running builds up muscle, so, if you are sticking to the same routine, you might want to change it up! :-)
Avatar universal
Have you had a thyroid blood work up done? If so it is best to post your test results and the ranges provided with them, this way the more experienced members can see where you are at regarding your thyroid, weight gain and depression are symptoms of an underactive thyroid, are you sure it was your T4 that is high? I would think for underactive your T4 would be low and your TSH would be high. Anyway post your labs from the test if not, you can request them from your MD. As far as anti-depressants, I was prescribed Wellbutrin and Trazodone, it made the depression worse for me, Good Luck FTB4
Avatar universal
Hey there! I used to take Paxil and over the course of a couple of years I gained 60 lbs!!! Maybe you want to try a new anti-depressant! (Although your thyroid is also linked to weight issues as well, it may take your thyroid being regulated before you start to shed lbs...good luck!)
1617467 tn?1298683877
Thank you-  I WILL get the numbers so that I can post them. My doctor was sceptical at first, telling me that maybe I wasn't 'as fit' as I thought I was or maybe I wasn't trying hard enough. I had a list of issues that I was having.  Some would look at me and my 5 foot 4 frame and say that I didn't look overweight- but I carry it mostly in the middle and clothes hide it well!! I just like Ebeth09 (*thank you by the way) was up to 183 the heaviest Ive ever been and over a year of faithfully trying only got down to 173!  
Some of the other problems that I  having were not drastic, but enough that I noticed- Swollen hands and feet. Pain in my pinchers (thumb and forefingers) which I was having problems opening jars & write, etc.. I felt like I had to go Pee WAY TOO MUCH. Not sleeping well, having dull headaches, itchy skin, losing alot of hair in the shower, depressed, sleeplessness, went from not wearing glasses to having prescriptions* sent to an eye specialist where they found my eye pressure very 'high' being indicitive of Glaucoma. I have been looking for similiar problems online from others- to compare- and ya know what- most have these issues WITH THE MEDICATION. My god- will it get better?? I only hear the negative.
Avatar universal
Don't get too discouraged.  We've all managed to find something that works for each of us.  Don't forget that forums don't have a whole lot of members who are HAPPY with their treatment.  We're the bottom of the barrel, here...not the textbook cases.

Treatment is very individual and what works for one often doesn't for the other.  

I also think the meds get a bad rep because doctors stop increasing too soon, leaving their patients with lingering symptoms that are then ascribed to the meds, when the problem is really inept doctors.

Yes, it WILL get better.  We see this all the time...people come on the forum because something (everything?) is not working for them.  A few hang around after their problems have resolved, but, by and large, they dessert us!  So, the preponderance of what you read here is not going to be from happy campers.

I feel good, my meds have been stable for a couple of years now.  It took me a while to get there, but I have no complaints at the moment.  I guess maybe some of us should make that apparent more frequently!
1617467 tn?1298683877
Thank you! Whew! I was beginning to think that I was sh*t out of luck. I hate to be one of those complainers BUT--- its only been the second day taking the Levothyroxine 150mg and I feel pretty awful. My symptoms have seemed to get extremely worse. My head-from the back of the neck to the front feels like its going to explode. I keep getting dizzy spells. I have to pee alot with increased urgency. my hands and feet are swelling and feel like numb in some areas. I usually go to the gym everyday. I don't feel that I can do it, I feel out-of-it and tired. Is this normal?? I can't go thru this, I would much rather not take it- if I can't make it to the gym.  Thank you everyone for your support! I am not really the whining type, but I really don't like the way I feel.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.